Alert archive / Florida / Special Weather Statements in 2020

Special Weather Statement, NWS Melbourne, FL

August 2, 2020Osceola County, Florida

NWS Melbourne, FL issued this special weather statement at Aug 2, 2020, 10:01 AM EDT for Osceola County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2020, 10:01 AM EDT (14:01 UTC)
Expired
Aug 2, 2020, 10:45 AM EDT
In force
44 min
Issued by
NWS Melbourne, FL

County Osceola County, FL

The radar

The Melbourne radar (KMLB), 38 km from the middle of the area, began a volume at 14:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 2.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2020-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 462 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2020-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
462 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
827 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
-45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

498 
WWUS82 KMLB 021401
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
1001 AM EDT Sun Aug 2 2020
 
FLZ047-053-021445-
Southern Brevard County FL-Osceola FL-
1001 AM EDT Sun Aug 2 2020

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BREVARD AND EAST 
CENTRAL OSCEOLA COUNTIES UNTIL 1045 AM EDT...

At 1000 AM EDT, Doppler radar was tracking a strong thunderstorm near
Camp Holly Fish Camp, moving west at 35 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Palm Bay, Camp Holly Fish Camp, Holopaw, Forever Florida and Deer
Park.

LAT...LON 2789 8121 2812 8118 2822 8090 2801 8067
TIME...MOT...LOC 1400Z 080DEG 29KT 2809 8084 

$$

Sedlock

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:44 AM EDT, 6 hours 17 minutes earlier.

Area forecast discussion, Aug 2, 3:44 AM EDT, 6 hours 17 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
344 AM EDT Sun Aug 2 2020

.DISCUSSION...

Today...The circulation of Tropical Storm Isaias is seen pretty
clearly on NWS Miami doppler radar. It shows some increase in
banding features and more of a W/NW motion last few hours which
should bring it very close to the Treasure coast later this
morning and up along the Space coast this evening. Have accounted
for the slower forward motion up the coast in the PoP and wind
forecast. More frequent squalls will move onshore the Treasure
coast and increase northward extent as Isaias gains latitude. Best
chance for sustained tropical storm force winds will be along the
coastal counties beginning this morning along the treasure coast,
spreading northward to Space coast this afternoon/evening and
Volusia county this evening/overnight. Frequent gusts to tropical
storm force expected over the interior counties with a lesser
threat in Lake county.

Max temps will reach the lower 90s across northern interior
sections given the later onset of clouds/rain, with mid to upper
80s elsewhere.

For more details on the impacts and timing, please refer to the
Tropical Storm Isaias Local Statement (MIAHLSMLB).

Monday...Present forecast of Isaias has slowed slightly, and by
early Monday the center is expected to be exiting the area over the
NE FL Atlantic waters. Stronger winds ascd with the system will
largely be located over the Atlantic waters early with expected
decrease in winds across the north by midday. High moisture and
favorable westerly flow should prompt afternoon development of
scattered to numerous lightning storms

Remainder of week...Model consensus through the medium range
indicate a favorable moist regime along with a lingering pressure
trough extending Swd over the region from the Mid-Atlc area, along
with westerly steering. Numerous afternoon storms are forecast daily
through midweek. The subtropical Atlc ridge is advertised to lift
north toward central FL by around Fri. The forecast wl feature
higher than normal rain chc through much of the period with lows in
the M70s and highs in the L-M90s.

&&

.AVIATION...
Conditions will deteriorate south to north as T.S. Isaias shifts
closer to the east central FL coastline. Best chance for Tropical
storm force winds will be coastal terminals starting SUA and
spreading northward. More frequent squalls will impact the coast
and spread well inland to interior terminals which will produce
quick cig/vis reductions.

&&

.MARINE...
Today/Tonight...All vessels should remain in port. Sustained
winds will increase from south to north as Isaias lifts NW toward
the Treasure coast. Squalls rotating onshore will become more
frequent and gusts within those squalls will increase with time.
Seas will build to 20-25 ft east of Treasure Coast this morning,
for Brevard waters this aftn/eve and for Volusia waters tonight.
Conditions will improve across the southern waters this evening as
wind flow becomes S/SW with speeds around 20 knots but seas
will rapidly diminish.

Monday...Hazardous conditions over the northern waters Monday will
require a headline with departure of Isaias as seas around 8 to 10
ft are expected. Seas will diminish with a rather quick reduction in
winds by late Monday.

Remainder of week...Improvement to wind and seas areawide early
Tuesday. Through midweek, winds and seas around 3 to 4 ft can be
expected with locally higher conditions near storms moving offshore
from the mainland through at least Thursday. Seas improve further to
around 2 to 3 feet by Friday. Headlines are not anticipated during
the week after Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  87  76  91  75 /  80  80  80  30
MCO  87  77  90  76 /  80  60  80  30
MLB  87  77  93  76 /  90  80  80  30
VRB  87  78  93  74 /  90  80  80  40
LEE  91  77  89  77 /  80  50  70  30
SFB  89  76  89  77 /  80  70  80  30
ORL  88  77  89  77 /  80  60  80  30
FPR  87  78  93  75 /  90  80  80  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Hurricane Warning for Coastal Volusia-Indian River-Martin-
     Northern Brevard-Southern Brevard-St. Lucie.

     Tropical Storm Warning for Inland Volusia-Okeechobee-Orange-
     Osceola-Seminole.

AM...Hurricane Warning for Flagler Beach to Volusia-Brevard County
     Line 0-20 nm-Flagler Beach to Volusia-Brevard County Line
     20-60 nm-Sebastian Inlet to Jupiter Inlet 0-20 nm-Sebastian
     Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard County Line
     to Sebastian Inlet 0-20 nm-Volusia-Brevard County Line to
     Sebastian Inlet 20-60 nm.

&&

Cristaldi/Kelly/Pendergrast/Weitlich/Smith
Hazardous weather outlook, Aug 2, 5:04 AM EDT, 4 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
504 AM EDT Sun Aug 2 2020

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-030000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
504 AM EDT Sun Aug 2 2020

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

Please refer to the Hurricane Local Statement for information and
hazards expected across the area related to Isaias.

For graphical representations on the web, go to
weather.gov/srh/tropical?office=mlb#hti

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
Scattered to numerous showers and lightning storms are expected
each afternoon through mid week, as lingering deep moisture
remains in place as Isaias lifts north to northeast away from the
area.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today or tonight.

Kelly

In the hours before

Local storm report, Aug 2, 4:34 AM EDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
434 AM EDT SUN AUG 2 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0409 AM     TROPICAL STORM   2 ESE JENSEN BEACH      27.22N 80.20W
08/02/2020                   AMZ555             FL   MESONET

            WEATHERFLOW SITE AT JENSEN BEACH XJEN MEASURED A PEAK
            WIND GUST OF 34 KT OR 39 MPH FROM THE EAST.

&&

KR
Local storm report, Aug 2, 4:42 AM EDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
442 AM EDT SUN AUG 2 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 AM     TROPICAL STORM   5 ESE JENSEN BEACH      27.20N 80.17W
08/02/2020                   Martin             FL   MESONET

            WEATHERSTEM SITE AT HOUSE OF REFUGE MEASURED A PEAK GUST
            OF 42MPH OR 37KT FROM THE EAST. SUSTAINED WINDS HAVE BEEN
            BETWEEN 35-40 MPH OVER THE PAST 30 MINUTES.

&&

KR
Local storm report, Aug 2, 4:54 AM EDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
454 AM EDT SUN AUG 2 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     TROPICAL STORM   4 NNW SAINT LUCIE NUCLE 27.35N 80.24W
08/02/2020                   St. Lucie          FL   MESONET

            WEATHERSTEM XSTL AT ST. LUCIE NPP MEASURED A PEAK WIND
            GUST OF 44MPH OR 38KT FROM THE EAST-NORTHEAST.

&&

KR
Local storm report, Aug 2, 7:47 AM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
747 AM EDT SUN AUG 2 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 AM     TROPICAL STORM   5 ESE JENSEN BEACH      27.20N 80.17W
08/02/2020                   Martin             FL   MESONET

            WEATHERSTEM AT HOUSE OF REFUGE MEASURED A PEAK WIND GUST
            OF 50MPH OR 43KT FROM THE EAST.

&&

KR
Special weather statement, Aug 2, 10:01 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1001 AM EDT Sun Aug 2 2020

FLZ047-053-021445-
Southern Brevard County FL-Osceola FL-
1001 AM EDT Sun Aug 2 2020

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BREVARD AND EAST
CENTRAL OSCEOLA COUNTIES UNTIL 1045 AM EDT...

At 1000 AM EDT, Doppler radar was tracking a strong thunderstorm near
Camp Holly Fish Camp, moving west at 35 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Palm Bay, Camp Holly Fish Camp, Holopaw, Forever Florida and Deer
Park.

LAT...LON 2789 8121 2812 8118 2822 8090 2801 8067
TIME...MOT...LOC 1400Z 080DEG 29KT 2809 8084

Sedlock

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 8:23 PM EDTSpecial Weather StatementMLBIndian River, Okeechobee, Saint Lucie37 min
Aug 1, 9:08 PM EDTSpecial Weather StatementMLBIndian River, Okeechobee, Saint Lucie52 min
Aug 2, 11:17 AM EDTLake Wind AdvisoryMLBOkeechobee, Orange, Osceola, Seminole, Volusia12 hr
Aug 2, 5:31 PM EDTWind AdvisoryMLB5 hr

Nearby

Special Weather Statements in Florida, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.